MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400710S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17539094 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Concomitant medical products: powerflex pta bc.
 
Event or Problem Description
As reported, a powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was put into the patient, but the balloon would not reach the desired pressure after two attempts due to a small hole at the rear end of the balloon that was noticed when it was removed.There was no reported patient injury.The powerflex pro pta bc was flushed before use.A new powerflex pta bc was used to complete the procedure.The lesion had moderate calcification.The patient is healthy.
 
Additional Manufacturer Narrative
Complaint conclusion: a powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was put into the patient, but the balloon would not reach the desired pressure after two attempts.There was a small hole at the rear end of the balloon that was noticed when it was removed.There was no reported patient injury.The lesion had moderate calcification.The powerflex pro pta bc was flushed before use.A new powerflex pta bc was used to complete the procedure.The patient is healthy.One device was returned for analysis.One non-sterile powerflex pro 7mm x 10cm x 80cm balloon catheter was returned.Per visual analysis the catheter was coiled inside a plastic bag.The balloon had been previously inflated, otherwise no anomalies were observed.Functional analysis was performed, an inflator/deflator device filled with water was attached to the inflation lumen and pressure was applied.However, a leakage was observed in the proximal section of the balloon area.Sem analysis revealed that the balloon leakage was caused by a rupture on the balloon surface.The external surface of the balloon presented evidence of micro tears and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.The internal surface of the balloon did not present damages on the surrounding areas of the rupture.No other anomalies were found during the sem analysis.A product history record (phr) review of lot 17539094 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure ¿ was confirmed through analysis of the returned device.However, the exact cause could not be determined.Vessel characteristics of moderate calcification may have contributed to the event reported, as calcification may cause damage to balloon material.Sem analysis of the balloon revealed the presence of micro tears and scratch marks adjacent to the balloon rupture.This type of damage can occur when attempting to cross a calcified lesion.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM10CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8432361
Report Number9616099-2019-02794
Device Sequence Number16419885
Product Code LIT
UDI-Device Identifier20705032059753
UDI-Public20705032059753
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number4400710S
Device Catalogue Number4400710S
Device Lot Number17539094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1